MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 PRELOADED NEEDLES; SOURCELINKS

BARD BRACHYTHERAPY, INC. -1424526 PRELOADED NEEDLES; SOURCELINKS
Catalog Number 1251LINK
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during preparation of a brachytherapy procedure, they went to remove needles from the needle card and noticed that fifteen and sixteen were out of correct numerical sequence.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: the physical device was not returned for evaluation, only a photo was provided for review.Seed loading for all needles is correct per the needle loading report for this customer sales order, as verified by the order imaging process.The imaging certificate for this customer sales order shows needles 11-20 loaded in the imaging fixture, all needles in the correct increasing numerical order.The customer photo shows that needles 15 and 16 are swapped in the needle card that contains needles 11-19.The photo shows that the original shrink wrap packaging has been removed from the needles/needle card before the photo was taken.This indicates that the customer could have removed the needles from the needle card and replaced them before the photo was taken.Therefore, the investigation is inconclusive for the reported failure.A definitive root cause could not be determined based upon the available information.Labeling review: the information for use was reviewed.There is a caution statement, which states "brachysource seed implants and accessories should be used only by physicians who are qualified by training and experience in the safe use and handling of radionuclide brachytherapy sources and whose experience and training has been approved by the appropriate government authorities authorized to license the use of radioactive materials.Brachysource seed implants should be used in those facilities that have been approved by the appropriate government authorities authorized to license the use of radioactive materials." the instructions for use section include the following: "a qualified practitioner may place the brachysource seed implants throughout the tumor volume according to a treatment plan for geometric arrangement." h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the preparation of a brachytherapy procedure, they went to remove needles from the needle card and noticed that fifteen and sixteen were out of correct numerical sequence.There was no patient contact.

Brand Name
PRELOADED NEEDLES
Common Device Name
SOURCELINKS
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer (Section G)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17675458
Report Number1018233-2023-06507
Device Sequence Number15298961
Product Code KXK
UDI-Device Identifier00801741098598
UDI-Public(01)00801741098598
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1251LINK
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale